Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 12, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 16, 2015, 4:51 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2015, 4:51 PM EST (21:51 UTC)
- Expired
- Feb 16, 2015, 10:29 PM EST
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
224 WHUS72 KKEY 162151 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 451 PM EST MON FEB 16 2015 GMZ052>055-072>075-170400- /O.NEW.KKEY.SC.Y.0012.150216T2151Z-150217T0400Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 451 PM EST MON FEB 16 2015 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE FLORIDA STRAITS. * WINDS AND WAVES...EAST TO SOUTHEAST WINDS OF AROUND 20 KNOTS WILL DECREASE TO 15 TO 20 KNOTS OVERNIGHT. SEAS OF 4 TO 7 FEET THIS EVENING WILL SUBSIDE TO 4 TO 6 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ APA
1 follow-up statement
183 WHUS72 KKEY 170329 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1029 PM EST MON FEB 16 2015 GMZ052>055-072>075-170430- /O.CAN.KKEY.SC.Y.0012.000000T0000Z-150217T0400Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1029 PM EST MON FEB 16 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. SINCE SOUTHEAST WINDS HAVE SLACKENED INTO THE 15 TO 20 KNOTS ON THE FLORIDA STRAITS SOUTHEAST OF THE ISLAND CHAIN...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ APA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 16, 11:34 AM EST, 5 hours 17 minutes earlier.
Area forecast discussion, Feb 16, 11:34 AM EST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 1134 AM EST MON FEB 16 2015 .DISCUSSION... .CURRENTLY... SKIES ARE PARTLY CLOUDY WITH BOTH ZONALLY PASSING UPPER LEVEL CLOUD COVER...AND LOW LEVEL TRADE WIND INDUCED CUMULUS DECKS. EARLIER SHOWER ACTIVITY OVER THE STRAITS OF FLORIDA HAS DISSIPATED...LEAVING ONLY FALSE ECHO RETURNS ACROSS THE SERVICE AREA. ISLAND WINDS ARE GENERALLY EASTERLY AT 10 TO 15 MPH...AND MOST MARINE OBSERVING STATIONS ARE REPORTING 15 TO 20 KNOT EAST-SOUTHEASTERLY CONDITIONS. MORNING KKEY SOUNDING CAME IN WITH SEASONALLY MOIST AND UNSTABLE CONDITIONS UP TO 800 MB...WHERE A VERY PRONOUNCED SUBSIDENT INVERSION OF NEAR 15 DEGREES FAHRENHEIT IS FOUND. TEMPERATURES/DEW POINTS HAVE BOTH CLIMBED OVER THE PAST 12 HOURS DUE TO THE INCREASING EAST-SOUTHEASTERLY FLOW. TEMPS ARE IN THE LOW 70S AND DEW POINTS ARE NEAR 60. .FORECAST... NO SIGNIFICANT CHANGES WERE REQUIRED TO THE TEXT FORECASTS OR GRIDS THIS CYCLE. ONLY UPDATE TO THE ZFP WAS TO REMOVE TRANSITIONAL WORDING FOR THIS AFTERNOON. TEMPS WILL RISE TO THE MID 70S TODAY AND WINDS WILL CONTINUE THEIR GRADUAL VEERING TO THE SOUTH BY TONIGHT BEFORE SHIFTING WEST-SOUTHWEST BY TUESDAY. TEMPERATURES AND DEW POINTS WILL BE SLIGHTLY ABOVE NORMAL DUE TO THIS WIND REGIME THROUGH LATE TUESDAY. A FRONTAL PASSAGE ON WEDNESDAY WILL BRING A FEW PERIODS OF HIGHER RAIN CHANCES...THEN COOLER AND DRIER CONDITIONS THROUGH THE REST OF THE WEEK. && .MARINE... MARINE FORECAST UPDATE THIS FORECAST CYCLE INCLUDES HEADLINES FOR CAUTIONARY CONDITIONS AS WINDS WILL SURGE THROUGH THE AFTERNOON HOURS. A FEW OBSERVING STATIONS IN THE ATLANTIC WATERS HAVE BEEN BORDERLINE FOR A SCA AT THIS TIME...BUT EXPECT 1 TO 2 KNOTS OF SLACKENING TO OCCUR IN THE WINDS AFTER NOON. THEREAFTER...NO CHANGES WERE NECESSARY TO THE TEXT MARINE FORECASTS. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT EYW AND MTH TODAY AND TONIGHT. SUSTAINED EAST TO SOUTHEAST WINDS OF 20 TO 25 KNOTS FROM JUST OFF THE SURFACE TO ABOUT 3000 FEET WILL VEER TO SOUTH AND DECREASE TO 15 TO 20 KNOTS TONIGHT. && .CLIMATE... ON THIS DATE IN FLORIDA KEYS WEATHER HISTORY...IN 1994...1.18 INCHES OF RAIN FELL AT KEY WEST INTERNATIONAL AIRPORT. THIS SET THE DAILY RECORD FOR MAXIMUM RAINFALL MEASURED IN KEY WEST ON FEBRUARY 16TH...A RECORD WHICH STILL STANDS 21 YEARS LATER. RAINFALL RECORDS AT KEY WEST DATE BACK TO 1871. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........MSB AVIATION/NOWCASTS.....BS DATA COLLECTION.......PARKE VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Feb 16, 5:01 AM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 501 AM EST MON FEB 16 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-171000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 501 AM EST MON FEB 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED FROM MONDAY THROUGH TUESDAY NIGHT...AND AGAIN FROM FRIDAY THROUGH SATURDAY. A SMALL CRAFT ADVISORY WILL BE NECCESARY ON WEDNESDAY THROUGH THURSDAY DUE TO BREEZY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.